Alert archive / New York / Areal Flood Warnings in 2015

Areal Flood Warning 8, NWS Buffalo, NY

July 14, 20154 counties in New York

NWS Buffalo, NY issued this areal flood warning at Jul 14, 2015, 5:24 PM EDT for 4 counties in New York. It was in force for 5 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 14, 2015, 5:24 PM EDT (21:24 UTC)
Expired
Jul 14, 2015, 10:50 PM EDT
In force
5 hr
Issued by
NWS Buffalo, NY
Area
Storm-based polygon
Flood severity
None

Counties Allegany County, NY, Cattaraugus County, NY, Chautauqua County, NY, Erie County, NY

The radar

The Buffalo radar (KBUF), 58 km from the middle of the area, began a volume at 21:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 14, 9:25 PM EDTFLASH FLOOD5 Nw Ashford, NYROUTE 219 CLOSED IN BOTH DIRECTIONS BETWEEN ASHFORD HOLLOW ROAD AND BEAVER MEADOW ROAD DUE TO FLOODING

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 9.4 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2015-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 63 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2015-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 53 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
63 J/kg
Mixed-layer CIN
-100 J/kg
Mixed-layer LCL
862 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
53 m²/s²
0-3 km storm-relative helicity
167 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

813 
WGUS41 KBUF 142124
FLWBUF

BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
524 PM EDT TUE JUL 14 2015

NYC003-009-013-029-150015-
/O.NEW.KBUF.FA.W.0008.150714T2124Z-150715T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ERIE NY-CATTARAUGUS NY-ALLEGANY NY-CHAUTAUQUA NY-
524 PM EDT TUE JUL 14 2015

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A

* FLOOD WARNING FOR...
  SOUTHWESTERN ERIE COUNTY IN WESTERN NEW YORK...
  NORTHERN CATTARAUGUS COUNTY IN WESTERN NEW YORK...
  NORTHERN ALLEGANY COUNTY IN WESTERN NEW YORK...
  NORTHERN CHAUTAUQUA COUNTY IN WESTERN NEW YORK...

* UNTIL 815 PM EDT

* AT 513 PM EDT...THERE WAS NUMEROUS REPORTS OF FLOODING IN THE 
  WARNING AREA. THIS FLOODING IS DUE TO HEAVY RAIN WHICH FELL 
  EARLIER TODAY. 

* SOME CREEKS AND STREAMS ARE STILL FLOODING DUE TO PREVIOUS HEAVY 
  RAINFALL. RESPONSE TIME WILL VARY...BUT SOME CREEKS WILL CONTINUE 
  TO RISE EVEN AFTER THE HEAVIEST RAIN HAS ENDED. 

* FLASH FLOODING CAUSED NUMEROUS ROAD CLOSERS AND WASHED OUT 
  ROADWAYS. MANY ROADS WILL REMAIN CLOSED EVEN AFTER THE FLOOD 
  WATERS SUBSIDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...AS WELL AS FARM AND COUNTRY ROADS. DO NOT
ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES.

&&

LAT...LON 4241 7945 4249 7935 4255 7915 4262 7910
      4251 7884 4251 7788 4234 7777 4225 7976

$$

APFFEL
3 follow-up statements
585 
WGUS41 KBUF 142312
FLWBUF

BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
712 PM EDT TUE JUL 14 2015

NYC003-009-013-029-150315-
/O.EXT.KBUF.FA.W.0008.000000T0000Z-150715T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ERIE NY-CATTARAUGUS NY-ALLEGANY NY-CHAUTAUQUA NY-
712 PM EDT TUE JUL 14 2015

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS EXTENDED THE

* FLOOD WARNING FOR...
  SOUTHWESTERN ERIE COUNTY IN WESTERN NEW YORK...
  NORTHERN CATTARAUGUS COUNTY IN WESTERN NEW YORK...
  NORTHERN ALLEGANY COUNTY IN WESTERN NEW YORK...
  NORTHERN CHAUTAUQUA COUNTY IN WESTERN NEW YORK...

* UNTIL 1115 PM EDT

* AT 710 PM EDT...THE NATIONAL WEATHER SERVICE HAS RECEIVED NUMEROUS 
  REPORTS OF FLOODING IN THE WARNED AREA. ALTHOUGH THE HEAVIEST RAIN 
  HAS ENDED IN MOST AREAS...SOME SLOWER RESPONDING CREEKS MAY 
  CONTINUE TO RISE AND CAUSE FLOODING THROUGH THE EVENING HOURS. 
  EACH CREEK WILL RESPOND DIFFERENTLY...DEPENDING ON WHEN AND WHERE 
  THE HEAVIEST RAIN FELL.

* FLOODING WAS REPORTED ON SILVER CREEK. MORE THAN 4 INCHES OF RAIN 
  HAS FALLEN IN PORTIONS OF THE SILVER CREEK BASIN...WITH SOME OF 
  THIS OCCURRING IN THE PAST COUPLE HOURS. FLOODING IS EXPECTED TO 
  CONTINUE ON SILVER CREEK THROUGH THIS EVENING...WITH SIGNIFICANT 
  FLOOD DAMAGE POSSIBLE. THOSE LOCATED NEAR SILVER CREEK...OR IN ANY 
  AREAS IN THE FLOOD WARNING...ARE URGED TO LISTEN TO LOCAL 
  EMERGENCY MANAGEMENT AND LAW ENFORCEMENT.

* EARLIER FLOODING HAS WASHED OUT NUMEROUS ROADWAYS IN THE WARNING 
  AREA. MOTORISTS SHOULD BE ALERT FOR CLOSED OR DAMAGED ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 4241 7945 4249 7935 4255 7915 4262 7910
      4251 7884 4251 7788 4234 7777 4225 7976

$$

APFFEL
465 
WGUS81 KBUF 150215
FLSBUF

FLOOD STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1015 PM EDT TUE JUL 14 2015

NYC013-029-150221-
/O.CAN.KBUF.FA.W.0008.000000T0000Z-150715T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ERIE NY-CHAUTAUQUA NY-
1015 PM EDT TUE JUL 14 2015

...THE FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHWESTERN ERIE AND
NORTHERN CHAUTAUQUA COUNTIES...

THE HEAVY RAIN HAS ENDED. THEREFORE THE FLOODING THREAT HAS ENDED. 

LAT...LON 4249 7870 4248 7870 4251 7860 4251 7788
      4234 7777 4229 7891

$$

NYC003-009-150315-
/O.CON.KBUF.FA.W.0008.000000T0000Z-150715T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CATTARAUGUS NY-ALLEGANY NY-
1015 PM EDT TUE JUL 14 2015

...A FLOOD WARNING REMAINS IN EFFECT UNTIL 1115 PM EDT FOR NORTHERN
CATTARAUGUS AND NORTHERN ALLEGANY COUNTIES...

AT 1011 PM EDT...DOPPLER RADAR INDICATED SLOW MOVING SHOWERS AND  
THUNDERSTORMS WITH HEAVY RAINFALL ACROSS THE WARNED AREA. AN 
ADDITIONAL QUARTER TO ONE HALF AN INCH OF ADDITIONAL RAINFALL IS 
POSSIBLE OVER THE WARNED AREA. SMALL CREEKS AND STREAMS WILL 
CONTINUE TO RISE EVEN AFTER THE HEAVY RAINFALL HAS ENDED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO
HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO
FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 4249 7870 4248 7870 4251 7860 4251 7788
      4234 7777 4229 7891

$$

THOMAS
346 
WGUS81 KBUF 150250
FLSBUF

FLOOD STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1050 PM EDT TUE JUL 14 2015

NYC003-009-150244-
/O.CAN.KBUF.FA.W.0008.000000T0000Z-150715T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CATTARAUGUS NY-ALLEGANY NY-
1050 PM EDT TUE JUL 14 2015

...THE FLOOD WARNING HAS BEEN CANCELLED FOR NORTHERN CATTARAUGUS AND
NORTHERN ALLEGANY COUNTIES...

PORTIONS OF THE AREA THAT SAW HEAVY RAIN EARLIER THIS EVENING ARE 
STILL DEALING WITH SOME FLOODING ISSUES...THUS FLOOD WARNING 0008 
HAS BEEN REPLACED WITH FLOOD WARNING 0009. 

LAT...LON 4249 7870 4248 7870 4251 7860 4251 7788
      4234 7777 4229 7891

$$

MITCHELL

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this areal flood warning went out at Jul 14, 4:47 PM EDT, 37 minutes earlier.

Area forecast discussion, Jul 14, 4:47 PM EDT, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
447 PM EDT TUE JUL 14 2015

.SYNOPSIS...
LOW PRESSURE OVER SOUTHERN ONTARIO WILL MOVE SOUTHEASTWARD
THROUGH THIS EVENING. SHOWERS AND THUNDERSTORMS ASSOCIATED WITH
THE LOW WILL HAVE THE POTENTIAL TO PRODUCE VERY HEAVY RAINFALL IN
A SHORT PERIOD OF TIME. HIGH PRESSURE WILL BUILD INTO THE REGION
WEDNESDAY FROM THE UPPER GREAT LAKES. THE HIGH WILL MOVE TO
NORTHERN NEW ENGLAND BY FRIDAY.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
LOW PRESSURE OVER SOUTHERN ONTARIO WILL DRIFT SOUTHEASTWARD
THROUGH THIS EVENING. CONVECTION OVER WESTERN NEW YORK PRODUCING
HEAVY RAINFALL OVER FLOOD SENSITIVE AREAS. ANY BREAKS IN CLOUD
COVER THE REST OF THE AFTERNOON WILL INCREASE POTENTIAL FOR NEW
CONVECTION TO DEVELOP IN FINGER LAKES/NORTH COUNTRY OR SUSTAIN
CONVECTION MOVING EASTWARD FROM NIAGARA FRONTIER/WESTERN SOUTHERN
TIER.

AS THE LOW PIVOTS ACROSS WESTERN AND CENTRAL NEW YORK/PENNSYLVANIA
LATER THIS AFTERNOON /AHEAD OF THE MAIN SURFACE FRONT/ THE STEERING
FLOW WILL BECOME ALMOST STAGNANT... WHICH WOULD ALLOW ANY HEAVY RAIN
PRODUCING THUNDERSTORMS TO BECOME NEARLY STATIONARY. PWATS ARE
AROUND 1.5 INCHES... HOWEVER THE SLOW STORM MOTIONS ALONG WITH
TRAINING STORMS COULD RESULT IN LOCALIZED FLASH FLOODING. WILL
CONTINUE THE FLASH FLOOD WATCH FOR THE FORECAST AREA THROUGH THIS
EVENING.

TONIGHT...THE SURFACE COLD FRONT WILL SWEEP ACROSS THE AREA FROM
NORTHWEST TO SOUTHEAST...MARKING THE ENTRANCE OF A COOLER AND
DRIER AIRMASS WHICH WILL PREVAIL THROUGH MID-WEEK. OVERNIGHT LOWS
WILL BOTTOM OUT IN THE LOWER 60S WITH DEW POINTS FALLING INTO THE
MID 50S BY MORNING WITH THE DRIER AIRMASS WORKING INTO THE AREA.
CLOUDS WILL ACCORDINGLY CLEAR OUT FOLLOWING THIS PATTERN AS WELL.
SOME LOW CLOUDS WILL LIKELY LINGER LONGEST IN THE UPSLOPE AREAS OF
THE SOUTHERN TIER. OTHERWISE...WINDS WILL PICK UP OUT OF THE
NORTH LATE TONIGHT BEHIND THE COLD FRONT.

THE LOW WILL EXIT OFF THE EASTERN SEABOARD ON WEDNESDAY. CLOUDS WILL
BEGIN TO BREAK FOR SOME SUNSHINE BY MIDDAY ON THE LAKE
PLAINS...WHILE THE UPSLOPE FLOW FORCES CLOUDS TO LINGER LONGER
ACROSS THE HIGHER TERRAIN OF THE SOUTHERN TIER AND FINGER LAKES.
CLOUDS WILL THIN ALL AREAS BY AFTERNOON AS A STRONG PUSH OF DRIER
AIR MOVES SOUTH OUT OF ONTARIO AND QUEBEC. LOW LEVEL COLD ADVECTION
WILL BRING A COOLER AND MUCH LESS HUMID AIRMASS INTO THE REGION.
EXPECT HIGHS ONLY IN THE LOWER 70S ACROSS LOWER ELEVATIONS AND UPPER
60S ACROSS HIGHER TERRAIN.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY/...
HIGH PRESSURE WILL SETTLE ACROSS THE REGION WEDNESDAY NIGHT AND
THURSDAY. THE COOL/DRY AIRMASS WILL ALLOW FOR GOOD RADIATIONAL
COOLING WEDNESDAY NIGHT WITH MID 50S ON THE LAKE PLAINS AND MID TO
UPPER 40S IN THE COOLER SOUTHERN TIER VALLEYS AND TUG HILL REGION.
ON THURSDAY EXPECT NEARLY FULL SUNSHINE BESIDES A FEW DIURNAL
CUMULUS DURING THE MIDDAY AND AFTERNOON ALONG AND INLAND FROM LAKE
BREEZE BOUNDARIES. HIGHS WILL BE IN THE MID 70S IN MOST AREAS...BUT
A FEW DEGREES COOLER SOUTH OF THE LAKES AND ACROSS HIGHER ELEVATIONS.

DRY WEATHER WILL CONTINUE THROUGH THURSDAY NIGHT AS HIGH PRESSURE
DRIFTS EAST ACROSS NEW ENGLAND. TEMPERATURES WILL BE 3 TO 5 DEGREES
WARMER THAN WEDNESDAY NIGHT WITH SOUTHERLY WINDS PICKING UP A BIT
LATE IN THE NIGHT.

A WEAK SHORTWAVE WITH A WAVE OF SURFACE LOW PRESSURE WILL TRACK
ACROSS THE UPPER LAKES ON FRIDAY. THIS WILL LIFT A WARM FRONT ACROSS
THE REGION....WHICH WILL ADVECT WARMER AND MORE MOIST AIR INTO THE
REGION. MID-LEVEL WARM AIR ADVECTION WILL RESULT IN A CLOUD COVER
WHICH WILL LIFT ACROSS THE REGION AND MAY PRODUCE A SPRINKLE OR
STRAY SHOWER. IF SKIES CLEAR FAST ENOUGH...INSTABILITY MAY DEVELOP
BEHIND THIS FRONT ACROSS WESTERN PORTIONS OF THE CWA...WITH A FEW
THUNDERSTORMS ALSO POSSIBLE. MODEL GUIDANCE DIFFERS WITH THE 00Z
ECMWF/12Z NAM WETTER THAN THE 12Z GFS/GGEM GUIDANCE. FORECAST WILL
USE A CONSENSUS OF AVAILABLE GUIDANCE.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
A DOMINATE RIDGE OF
HIGH PRESSURE WILL REMAIN ANCHORED OVER THE SOUTHEAST THIS TIME
PERIOD. THIS RIDGE WILL PUMP SUMMERS HEAT NORTHWARD...IN ADDITION TO
ADVECTING MOISTURE NORTHWARD THROUGH THE TIME PERIOD.

SEVERAL SHORTWAVES AND MID LEVEL VORTICITY WILL CREST THIS RIDGE
THIS TIME PERIOD. IN SHORT THERE WILL BE CHANCES FOR SHOWERS AND
THUNDERSTORMS THROUGH THE TIME PERIOD...FIRST SATURDAY...AND THEN
AGAIN MONDAY AND TUESDAY AS A MORE POTANT SHORTWAVE CRESTS THIS
SOUTHEAST RIDGE. IN ADDITION TEMPERATURES WILL WARM INTO THE MID TO
UPPER 80S SUNDAY THROUGH TUESDAY...WITH DEWPOINTS WELL INTO THE
MUGGY 60S...AND POSSIBLY LOWER 70S.

&&

.AVIATION /21Z TUESDAY THROUGH SUNDAY/...
LOW PRESSURE OVER SOUTHERN ONTARIO WILL PRODUCE SCATTERED
CONVECTION ACROSS ALL AREAS THROUGH THIS EVENING. CEILINGS IN
PRECIP WILL BE 1-2K FT WITH VSBY 3-5SM. CEILING AND VSBY LOWER IN
STRONGER CONVECTION. IN RAIN FREE AREAS...EXPECT SCATTERED CLOUDS
AND UNRESTRICTED VSBY.

BY TONIGHT...CIGS WILL LOWER ALONG A BEHIND A COLD FRONT...
PRODUCING A PERIOD OF MVFR/IFR CONDITIONS ACROSS THE FORECAST
AREA... WITH LOWEST CIGS ACROSS THE SOUTHERN TIER. WINDS WILL SHIFT
TO THE NORTH AND PICK UP TO 10 TO 15 KNOTS. DRIER AIR WILL MOVE INTO
THE AREA FROM NORTHWEST TO SOUTHEAST EARLY WEDNESDAY MORNING
SCOURING OUT THE LOW CLOUDS.

ANY LOW CLOUDS WILL DISSIPATE BY LATE MORNING ON WEDNESDAY...OTHERWISE
VFR.

OUTLOOK...
WEDNESDAY NIGHT THROUGH SUNDAY...OTHER THAN VALLEY FOG WEDNESDAY
NIGHT IN THE SOUTHERN TIER...VFR THROUGH THE PERIOD.

&&

.MARINE...
LOW PRESSURE WILL PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS
THROUGH THIS EVENING WITH AREAS OF FOG. A COLD FRONT WILL CROSS THE
LOWER GREAT LAKES TONIGHT WITH STIFF NORTHERLY WINDS PREVAILING
BEHIND THE FRONT THROUGH THE DAY WEDNESDAY. WIND AND WAVES ARE
EXPECTED TO BUILD TO SMALL CRAFT ADVISORY LEVELS TONIGHT THROUGH
WEDNESDAY BEFORE DIMINISHING WEDNESDAY NIGHT. THURSDAY AND FRIDAY
WILL BE TRANQUIL UNDER HIGH PRESSURE.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR NYZ001>008-
     010>014-019>021-085.
MARINE...SMALL CRAFT ADVISORY FROM 2 AM TO 2 PM EDT WEDNESDAY FOR
         LEZ040-041.
         SMALL CRAFT ADVISORY FROM MIDNIGHT TONIGHT TO 2 PM
         EDT WEDNESDAY FOR LOZ030-042>045.

&&

SYNOPSIS...FRANKLIN
NEAR TERM...FRANKLIN
SHORT TERM...APFFEL
LONG TERM...THOMAS
AVIATION...FRANKLIN
MARINE...FRANKLIN
Hazardous weather outlook, Jul 14, 5:08 AM EDT, 12 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
508 AM EDT TUE JUL 14 2015

NYZ001>008-010>014-019>021-085-150915-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
508 AM EDT TUE JUL 14 2015

...FLASH FLOOD WATCH IN EFFECT FROM NOON EDT TODAY THROUGH THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-150915-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
508 AM EDT TUE JUL 14 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE
ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

HITCHCOCK

In the hours before

Local storm report, Jul 14, 3:05 PM EDT, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
305 PM EDT TUE JUL 14 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     FLASH FLOOD      PERRYSBURG              42.46N  79.00W
07/14/2015                   CATTARAUGUS        NY   COOP OBSERVER

            WATER IN BASEMENTS

0250 PM     FLASH FLOOD      GOWANDA                 42.46N  78.94W
07/14/2015                   CATTARAUGUS        NY   LAW ENFORCEMENT

            JOHNSON STREET CLOSED DUE TO FLOODING

0250 PM     FLASH FLOOD      GOWANDA                 42.46N  78.94W
07/14/2015                   CATTARAUGUS        NY   LAW ENFORCEMENT

            ALDRICH STREET CLOSED DUE TO FLOODING

0250 PM     FLASH FLOOD      GOWANDA                 42.46N  78.94W
07/14/2015                   CATTARAUGUS        NY   LAW ENFORCEMENT

            CHAPEL STREET CLOSED DUE TO FLOODING

&&

EVENT NUMBER BUF1500231
EVENT NUMBER BUF1500232
EVENT NUMBER BUF1500233
EVENT NUMBER BUF1500234

DK
Local storm report, Jul 14, 3:07 PM EDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BUFFALO NY
307 PM EDT TUE JUL 14 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     FLASH FLOOD      PERRYSBURG              42.46N  79.00W
07/14/2015                   CATTARAUGUS        NY   COOP OBSERVER

            WATER FLOWING INTO BASEMENTS

&&

CORRECTED REMARKS

EVENT NUMBER BUF1500231

DK
Local storm report, Jul 14, 4:03 PM EDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
403 PM EDT TUE JUL 14 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     FLASH FLOOD      SILVER CREEK            42.54N  79.17W
07/14/2015                   CHAUTAUQUA         NY   DEPT OF HIGHWAYS

            RT 20 EAST AND WEST AT HOWARD STREET... PARKWAY STREET
            AND PARKWAY STREET CLOSED DUE TO FLOODING.

&&

EVENT NUMBER BUF1500235

AR
Local storm report, Jul 14, 4:27 PM EDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
427 PM EDT TUE JUL 14 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0326 PM     TSTM WND DMG     FRANKLINVILLE           42.34N  78.46W
07/14/2015                   CATTARAUGUS        NY   LAW ENFORCEMENT

            TREES AND WIRES DOWN

&&

EVENT NUMBER BUF1500236

JAM
Local storm report, Jul 14, 5:14 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
514 PM EDT TUE JUL 14 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0432 PM     FLASH FLOOD      IRVING                  42.57N  79.13W
07/14/2015                   ERIE               NY   DEPT OF HIGHWAYS

            ROUTE 5 CLOSED BEYOND ROUTE 438 DUE TO FLOODING

&&

EVENT NUMBER BUF1500237

JAM
Local storm report, Jul 14, 5:23 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
523 PM EDT TUE JUL 14 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0417 PM     TORNADO          1 NW WEST ALMOND        42.31N  77.89W
07/14/2015                   ALLEGANY           NY   TRAINED SPOTTER

            DAMAGE ALONG I-86 AND SURROUNDING AREA WITH MANY TREES
            DOWN. TRAINED SPOTTER REPORTED FUNNEL CLOUD.

&&

EVENT NUMBER BUF1500238

THOMAS

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 11:58 PM EDTSpecial Weather StatementBUFChautauqua92 min
Jul 14, 12:20 AM EDTFlash Flood WarningBUFChautauqua4 hr
Jul 14, 4:03 AM EDTAreal Flood WarningBUFChautauqua6 hr
Jul 14, 4:10 AM EDTFlash Flood WatchBUFAllegany, Cattaraugus, Cayuga, Chautauqua, Erie, Genesee and 10 more21 hr
Jul 14, 4:16 AM EDTSmall Craft AdvisoryBUF35 hr
Jul 14, 8:40 AM EDTSpecial Weather StatementBUFChautauqua20 min
Jul 14, 9:22 AM EDTSpecial Weather StatementBUFChautauqua23 min
Jul 14, 9:27 AM EDTSpecial Weather StatementBUFChautauqua18 min
Jul 14, 9:50 AM EDTFlash Flood WarningBUFCattaraugus, Chautauqua, Erie4 hr
Jul 14, 1:47 PM EDTFlash Flood WarningBUFCattaraugus, Chautauqua, Erie3 hr
Jul 14, 2:25 PM EDTSpecial Weather StatementBUFCattaraugus50 min
Jul 14, 2:42 PM EDTSpecial Weather StatementBUFOswego63 min
Jul 14, 3:04 PM EDTFlash Flood WarningBUFAllegany, Cattaraugus, Erie, Wyoming3 hr
Jul 14, 3:23 PM EDTSevere Thunderstorm WarningBUFAllegany, Cattaraugus67 min
Jul 14, 3:52 PM EDTFlash Flood WarningBUFAllegany, Cattaraugus, Livingston, Wyoming3 hr
Jul 14, 4:18 PM EDTSevere Thunderstorm WarningBUFAllegany, Livingston, Wyoming34 min
Jul 14, 4:19 PM EDTTornado WarningBUFAllegany26 min
Jul 14, 7:51 PM EDTFlash Flood WarningBUFCattaraugus3 hr

Nearby

Areal Flood Warnings in New York, 2015Every areal flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.